Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 100, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Nov 7, 2011, 4:55 PM CST for Childress County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2011, 4:55 PM CST (22:55 UTC)
- Expired
- Nov 7, 2011, 5:30 PM CST
- In force
- 35 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Childress County, TX
The radar
The Altus AFB radar (KFDR), 114 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 7, 1:11 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 2:21 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Nov 7, 2:21 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 221 PM CST MON NOV 7 2011 .SHORT TERM... STILL WAITING TO SEE HOW THINGS WILL UNFOLD AS OF 2 PM THIS AFTERNOON. ALREADY HAD A FEW STORMS FIRE IN THE AREA AND PUSH OFF TO THE NORTHEAST WITH ADDITIONAL DEVELOPMENT EXPECTED THROUGH THE NIGHT FOR AREAS OFF THE CAPROCK. WITH THE MAIN STORM SYSTEMS STILL OFF TO THE WEST...EXPECT TO SEE CONVECTION RAMP UP ONCE AGAIN AS THE MAIN LIFT PUSHES OVER THE REGION. MODELS CONTINUE TO INCREASE CONVECTIVE COVERAGE ALONG THE DRY LINE THIS AFTERNOON AND THEN PUSH OFF TO THE EAST AFTER MIDNIGHT. FINALLY STARTING TO SEE DRIER AIR MIX INTO THE AREA AND LATEST OBS AT 20Z ARE SHOWING DEWPOINTS FALLING ACROSS ALL BUT THE FAR EASTERN ROLLING PLAINS. 18Z NAM IS COMING IN CLOSER TO THE PREVIOUS HRRR AND RUC RUNS WITH KEEPING DEEPER MOISTURE EAST BUT IS STILL LOWER OVERALL WITH VALUES. ALL MODELS SHOW A SECOND ROUND OF MORE WIDESPREAD CONVECTIVE ACTIVITY ALONG THE ENTIRE LENGTH OF THE DRYLINE STARTING BETWEEN 00-06Z TONIGHT AS ISOLATED STORMS...AND THEN GRADUALLY EVOLVING INTO A CONVECTIVE LINE. CAN STILL EXPECT TO SEE SOME SEVERE WEATHER WITH ISOLATED STORMS EARLY ON AND THEN A GRADUAL TRANSITION TO MORE OF A WIND AND HAIL THREAT AS THE CONVECTIVE LINE DEVELOPS AND ORGANIZES. CANNOT RULE OUT HOWEVER AN EMBEDDED CIRCULATION WITHIN THE LINE ITSELF. NAM12 CLEARS THE WESTERN EDGE OF THE PRECIP RIGHT AROUND 6 AM AND THEN ALL MODELS BRING IN BREEZY CONDITIONS TOMORROW AFTERNOON AS THE MAIN STORM SYSTEM SWINGS OUT ACROSS THE PANHANDLE. WEST WINDS SUSTAINED 20 TO 30 WITH SOME GUSTS UP TO 40 MPH CANNOT BE RULED OUT THROUGH MID-DAY TUESDAY BEFORE A COLD FRONT PUSHES ACROSS THE AREA LATE IN THE DAY. THIS MAY RESULT IN AREAS OF BLOWING DUST DEPENDING ON HOW STRONG WINDS BECOME. COOLER AIR ARRIVING WITH THE FRONT MAY HELP TO HOLD HIGH TEMPERATURES DOWN A BIT TOMORROW AFTERNOON...ESPECIALLY ACROSS THE CAPROCK WHILE HIGHS OVER THE ROLLING PLAINS MAY HAVE A BIT OF A WARMUP THANKS TO WEAK DOWNSLOPE COMPONENT TO THE WINDS. JORDAN && .LONG TERM... THE UA DISTURBANCE THAT HAVE PROVIDED PORTIONS OF THE SOUTHERN PLAINS WITH SEVERE WEATHER THIS AFTERNOON...IS PROGGED TO BE ACROSS THE CENTRAL PLAINS TUESDAY NIGHT...AND HEADING TOWARDS THE GREAT LAKES REGION MID-WEEK. THUS THE BEST PRECIP AND SYNOPTIC LIFT...WILL BE NORTH AND EAST OF THE CWA FOR THE START OF THE EXTENDED FORECAST. SFC WINDS WILL REMAIN FROM A NORTHERLY COMPONENT ON WEDNESDAY THANKS TO A 1030+ MB SFC HIGH SETTLING IN ACROSS THE REGION FROM THE ROCKY MOUNTAINS. AS A RESULT...TEMPS MAY BE BELOW SEASONAL AVG MID-WEEK DUE TO THE CAA BEHIND THE SAID SFC RIDGE. THUS OVERNIGHT LOWS WILL LIKELY BE AT/BELOW FREEZING ESPECIALLY ACROSS LOCALES ON THE CAPROCK. SFC RIDGE WILL SHIFT SE OF THE CWA BY FRIDAY...AS SFC LEE TROUGHING NORTH OF THE REGION INDUCES WINDS TO VEER TO A MORE SOUTH TO SOUTHWESTERLY COMPONENT /HENCE PROMOTING SLIGHTLY BREEZY CONDITIONS/...THUS ALLOWING TEMPS TO WARM TO/SLIGHTLY ABOVE CLIMO. SFC LOW IS PROGGED TO DIVE SOUTH TO THE CWA BY SATURDAY...CREATING WINDS TO VEER FURTHER TO THE WEST AND NORTHWEST...WITH TEMPS PERSISTING AT/ABOVE NORMAL. BY SUNDAY HEIGHT FALLS WILL ENSUE AS THE AFOREMENTIONED UA RIDGE FLATTENS AND THE FLOW ALOFT EVOLVES INTO SOUTHWESTERLY FLOW...THANKS TO A PACIFIC LOW NEARING THE BAJA OF CALIFORNIA. UNCERTAINTY SETS IN WITH REGARD TO THE EXACT TRAJECTORY OF THE SAID PACIFIC LOW...IN ADDITION TO THE SPATIAL DISTRIBUTION OF POSSIBLE PRECIP. WILL MAINTAIN SILENT POPS ATTM AS THE ANALYZING OF FUTURE MODEL RUNS IS HIGHLY DESIRED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 31 51 25 51 27 / 10 10 0 0 0 TULIA 38 54 27 52 29 / 10 10 10 0 0 PLAINVIEW 38 56 26 53 27 / 10 10 0 0 0 LEVELLAND 36 58 29 53 28 / 10 10 0 0 0 LUBBOCK 37 59 31 56 26 / 10 10 0 0 0 DENVER CITY 36 60 32 53 30 / 10 10 0 0 0 BROWNFIELD 36 60 32 54 29 / 10 10 0 0 0 CHILDRESS 44 63 33 57 30 / 60 10 10 0 0 SPUR 47 65 34 53 30 / 30 10 0 0 0 ASPERMONT 52 68 36 56 33 / 60 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 14/29
Hazardous weather outlook, Nov 7, 11:17 AM CST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1117 AM CST MON NOV 7 2011 TXZ021>044-081730- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1117 AM CST MON NOV 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF THE INTERSTATE 27 CORRIDOR...OR GENERALLY OVER THE ROLLING PLAINS. A FEW DISCRETE SUPERCELLS MAY FORM ALONG THE DRYLINE ACROSS THE SOUTHEASTERN TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS BEFORE DEVELOPING INTO A SQUALL LINE. LARGE HAIL...DAMAGING WINDS...AND AN INCREASING RISK OF TORNADOES WILL BE THE PRIMARY THREATS. ISOLATED STORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON ACROSS THE NORTHERN ROLLING PLAINS AND A FEW OF THESE COULD BECOME SUPERCELLS. THESE STORMS WILL MOVE OFF TO THE NORTHEAST WHILE ADDITIONAL STORMS WILL DEVELOP SOUTHWARD ALONG THE DRYLINE THROUGH TONIGHT. AS COVERAGE INCREASES SOUTHWARD...STORMS WILL LIKELY ORGANIZE INTO A SQUALL LINE BETWEEN 8 PM AND MIDNIGHT WITH THE LINE DEVELOPING INTO THE SOUTHERN ROLLING PLAINS. ALL THUNDERSTORM ACTIVITY SHOULD PUSH EAST OF THE AREA EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY AND THIS EVENING...ESPECIALLY OVER THE EXTREME SOUTHEASTERN TEXAS PANHANDLE INTO THE ROLLING PLAINS. JORDAN
In the hours before
Special weather statement, Nov 7, 12:54 PM CST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1254 PM CST MON NOV 7 2011 TXZ026-071930- CHILDRESS- 1254 PM CST MON NOV 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHILDRESS COUNTY... AT 1252 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CHILDRESS...MOVING NORTHEAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JORDAN
Special weather statement, Nov 7, 4:06 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 406 PM CST MON NOV 7 2011 TXZ026-072230- CHILDRESS- 406 PM CST MON NOV 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHILDRESS COUNTY... AT 403 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES NORTH OF CHILDRESS...MOVING NORTHEAST AT 35 MPH. ADDITIONAL THUNDERSTORMS WERE LOCATED 5 MILES NORTH OF CHILDRESS. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THE STORM OVER NORTHWESTERN CHILDRESS COUNTY. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JORDAN
Special weather statement, Nov 7, 4:47 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 447 PM CST MON NOV 7 2011 TXZ025-026-032-072315- CHILDRESS-COTTLE-HALL- 447 PM CST MON NOV 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COTTLE...HALL AND CHILDRESS COUNTIES... AT 441 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM 8 MILES SOUTHWEST OF CHILDRESS TO 4 MILES NORTH OF PADUCAH. THESE STORMS ARE MOVING NORTHEAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS SPEEDS UP TO 40 MPH AND VERY HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SRC
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 1:28 PM CST | Severe Thunderstorm Warning | LUB | Childress | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.